Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Instantaneous shock location and one-dimensional nonlinear stability of viscous shock waves


Author: Kevin Zumbrun
Journal: Quart. Appl. Math. 69 (2011), 177-202
MSC (2010): Primary 35B35
DOI: https://doi.org/10.1090/S0033-569X-2011-01221-6
Published electronically: January 19, 2011
MathSciNet review: 2807984
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We illustrate in a simple setting the instantaneous shock tracking approach to stability of viscous conservation laws introduced by Howard, Mascia, and Zumbrun. This involves a choice of the definition of instantaneous location of a viscous shock. We show that this choice is time-asymptotically equivalent both to the natural choice of least-squares fit pointed out by Goodman and to a simple phase condition used by Guès, Métivier, Williams, and Zumbrun in other contexts. More generally, we show that it is asymptotically equivalent to any location defined by a localized projection.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35B35

Retrieve articles in all journals with MSC (2010): 35B35


Additional Information

Kevin Zumbrun
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405
Email: kzumbrun@indiana.edu

DOI: https://doi.org/10.1090/S0033-569X-2011-01221-6
Keywords: Viscous shock waves; nonlinear stability; pointwise Green function bounds
Received by editor(s): September 28, 2009
Published electronically: January 19, 2011
Additional Notes: The author’s research was partially supported under NSF grants no. DMS-0300487 and DMS-0801745
Article copyright: © Copyright 2011 Brown University
The copyright for this article reverts to public domain 28 years after publication.


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website